MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. AXLE INTERSPINOUS FUSION SYSTEM; SPINOUS PROCESS PLATE

XTANT MEDICAL HOLDINGS, INC. AXLE INTERSPINOUS FUSION SYSTEM; SPINOUS PROCESS PLATE
Model Number X060-1520
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was made aware of a product complaint on 12/20/2022.It was reported that the distal tip of a system inserter/compressor fractured during a surgical procedure.There were no known patient complications associated with this complaint, although there was a delay in treatment to address the instrument malfunction and utilize an alternate available instrument.A return authorization was issued for return of the complaint instrument, which was received at the manufacturer for assessment on 12/27/2022.
 
Additional Manufacturer Narrative
A visual assessment of the returned complaint inserter/compressor showed an instrument with minimal use, as identified by crisp laser markings and a lack of surface scratches.One distal end of the inserter/compressor was fractured as reported.A functionality assessment was not performed due to the damaged condition of the inserter/compressor which was removed from distributable inventory.A dhr review was performed for the device complaint lot and there were no manufacturing anomalies identified.The device lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 2/10/2021.The fractured distal tip of the inserter/compressor is attached to the body of the instrument with a pin that allows for minor movement to allow for implant placement in a various patient anatomy.It may be possible that application of excessive compression force may have contributed to the instrument malfunction.There have been two other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor this instrument for complaints from the field.

Brand Name
AXLE INTERSPINOUS FUSION SYSTEM
Common Device Name
SPINOUS PROCESS PLATE
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key16210520
Report Number3005031160-2022-00046
Device Sequence Number14798205
Product Code PEK
UDI-Device IdentifierM697X06015201
UDI-PublicM697X06015201
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K130438
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX060-1520
Device Lot Number21179
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2022
Initial Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age60 YR
Patient SexMale
Patient Weight136 KG